Alert archive / New York / Severe Thunderstorm Warnings in 2023

Severe Thunderstorm Warning 53, NWS Buffalo, NY

August 3, 2023Lewis County, Oswego County, New York

NWS Buffalo, NY issued this severe thunderstorm warning at Aug 3, 2023, 9:01 PM EDT for Lewis County, Oswego County, New York. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 3, 2023, 9:01 PM EDT (01:01 UTC)
Expired
Aug 3, 2023, 10:00 PM EDT
In force
59 min
Issued by
NWS Buffalo, NY
Area
Storm-based polygon
Hail
0.88 in
Wind
60.0 mph

Counties Lewis County, NY, Oswego County, NY

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 1.0 hours before the alert went out and 269 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 00:00Z on 2023-08-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 336 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 00:00Z on 2023-08-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
336 J/kg
Mixed-layer CIN
-74 J/kg
Mixed-layer LCL
1411 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
36 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

005 
WUUS51 KBUF 040101
SVRBUF
NYC049-075-040200-
/O.NEW.KBUF.SV.W.0053.230804T0101Z-230804T0200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Buffalo NY
901 PM EDT Thu Aug 3 2023

The National Weather Service in Buffalo has issued a

* Severe Thunderstorm Warning for...
  Southern Lewis County in central New York...
  Northeastern Oswego County in central New York...

* Until 1000 PM EDT.

* At 900 PM EDT, a severe thunderstorm was located 7 miles southeast
  of Redfield, or 10 miles north of Camden, moving east at 30 mph.

  HAZARD...60 mph wind gusts and nickel size hail.

  SOURCE...Law enforcement.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Whetstone Gulf State Park, Highmarket, Martinsburg, Lyonsdale,
  Greig, Port Leyden, Lyons Falls, Constableville, Turin, and
  Osceola.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

This storm is has a history of producing wind damage in Williamstown 
in Oswego county. Seek shelter now inside a sturdy structure and 
stay away from windows!

&&

LAT...LON 4342 7554 4348 7580 4367 7586 4382 7513
      4361 7511
TIME...MOT...LOC 0100Z 256DEG 27KT 4348 7570 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.88 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

JJR
2 follow-up statements
752 
WWUS51 KBUF 040130
SVSBUF

Severe Weather Statement
National Weather Service Buffalo NY
930 PM EDT Thu Aug 3 2023

NYC075-040139-
/O.CAN.KBUF.SV.W.0053.000000T0000Z-230804T0200Z/
Oswego NY-
930 PM EDT Thu Aug 3 2023

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN OSWEGO COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

LAT...LON 4342 7554 4357 7561 4371 7550 4379 7513
      4361 7511
TIME...MOT...LOC 0129Z 256DEG 27KT 4353 7540 

$$

NYC049-040200-
/O.CON.KBUF.SV.W.0053.000000T0000Z-230804T0200Z/
Lewis NY-
930 PM EDT Thu Aug 3 2023

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM EDT
FOR SOUTHEASTERN LEWIS COUNTY...

At 929 PM EDT, a severe thunderstorm was located near Boonville,
moving east at 30 mph.

HAZARD...60 mph wind gusts and nickel size hail.

SOURCE...Law enforcement.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Whetstone Gulf State Park, Highmarket, Lyonsdale, Greig, Port Leyden,
Lyons Falls, Constableville, Turin, Mohawk Hill, and West Leyden.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4342 7554 4357 7561 4371 7550 4379 7513
      4361 7511
TIME...MOT...LOC 0129Z 256DEG 27KT 4353 7540 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.88 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

JJR
587 
WWUS51 KBUF 040158
SVSBUF

Severe Weather Statement
National Weather Service Buffalo NY
958 PM EDT Thu Aug 3 2023

NYC049-040208-
/O.EXP.KBUF.SV.W.0053.000000T0000Z-230804T0200Z/
Lewis NY-
958 PM EDT Thu Aug 3 2023

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LEWIS COUNTY WILL
EXPIRE AT 1000 PM EDT...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.

LAT...LON 4342 7554 4357 7561 4371 7550 4379 7513
      4361 7511
TIME...MOT...LOC 0158Z 256DEG 27KT 4358 7513 

$$

JJR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 8:56 PM EDT, 5 minutes earlier.

Area forecast discussion, Aug 3, 8:56 PM EDT, 5 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
856 PM EDT Thu Aug 3 2023

.SYNOPSIS...
A cold front will slowly drop southward across the region through
Friday, bringing some showers and thunderstorms to the area tonight
and Friday. These will be most widespread near the Saint Lawrence
Valley tonight, where some storms may produce strong gusty winds.
After this, high pressure will build back across the area with dry
pleasant summertime weather for the weekend.

&&

.NEAR TERM /THROUGH FRIDAY/...
Sharp shortwave trough crossing the Ottawa Valley to north of Lake
Ontario has kicked off clusters of severe thunderstorms from north
of Toronto into southern Quebec. NSSL-WRF and NAMnest continue to do
well with this depiction and also did show the now developing strong
to severe convection farther southeast toward Wayne, N. Cayuga and
Oswego counties on into Jefferson and Lewis counties. SPC
mesoanalysis shows uncapped 1500-2000j/kg of MLCAPE and the
approaching forcing. Keep in mind we will not have the TYX radar as
it went down earlier today and will not be up for a longer duration.
Instead we will use a blend of BUF, BGM and Canadian radars along
with satellite and lightning datasets to assess severity of the
storms the rest of the evening.

Initial convection that worked toward St. Lawrence fell apart as
main shortwave driving it shifted east across Ottawa Valley. Next
clusters of convection that formed farther north toward Georgian Bay
is settling east-southeast toward Lake Ontario. There is another
shortwave driving this and this is along the primary cold front. Not
completely clear this will completely hold together as it sweeps
over Lake Ontario , but given the stronger and progressive forcing
supporting it, going to tilt toward idea it will hold together more
than models point to. Based on this, no changes to low chance pops
that arrive along the Lake Ontario shore by 11 pm and then sweep
southeast. Stronger low-level shear with ample instability that has
not been worked over yet points to possible strong winds if the
complex holds together. Storms could produce heavy rainfall too
especially if they behave similarly to the training seen upstream
this evening.

Showers and thunderstorms will taper off to scattered showers
by daybreak Friday. By this time the mid-level trough axis will
dig across the lower Great Lakes with a trough of low pressure
and a cold front likely to be across Lake Erie and Lake Ontario.
This front will move eastward during the day, passing through
most of Western NY before daytime instability develops. Most
guidance develops thunderstorms along the boundary as its
exiting our forecast area and moving into Central NY. This
follows SPC's severe weather risk, which is primarily to the
east of our area. Otherwise, Friday will be cooler with highs in
the upper 70s to lower 80s.

&&

.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/...
Main surface cold front will be east of the forecast area across
central NY moving into Friday night. A weak secondary boundary,
likely associated with trailing axis of the deep trough over Quebec,
will closely follow in its wake and cross southeast through the
forecast area early on in the night. While thunderstorm activity
associated with the main front should be mostly done and over with,
cyclonic flow and lingering low level moisture with the secondary
front may produce a few additional showers. This activity should be
light and taper off quick as surface high pressure will be building
southeast from the Upper Great Lakes under height rises aloft.
Depending on the amount of clearing overnight, could see some patchy
valley fog develop down in the Southern Tier valleys. Lows will
mostly be in the 50s with low 60s across the Lake Plains.

Quiet, fair weather on tap for the weekend across the forecast area
as high pressure at all levels continues to build across the Great
Lakes. Center of the surface high will be squarely over the eastern
Great Lakes by the end of the day Saturday, then move eastward
towards and eventually away from the coast through Sunday. This will
translate to a few degrees tacked onto temperatures Sunday as warmer
air advects back into the region with a south/southeast flow on the
western flank of the high. Temps Saturday will range in the 70s,
with a few low 80s across the interior valleys, and lows Saturday
night will again range from the 50s to low 60s. Despite an increase
in cloud cover, by Sunday afternoon temperatures will climb into the
mid 80s for most, with the main exception being across the Tug and
Western Adirondacks where 70s will be found.

Shower and thunderstorm chances will increase from west to east
later Sunday night as a robust shortwave trough and broad surface
low pushes across the Great Lakes. Will maintain PoPs in sChc to Chc
range as guidance remains a bit split on the track and timing. 12z
ECMWF is notably slower, with precip associated with the warm front
of the incoming system not arriving until well into Monday morning,
while the latest 12z GFS and CMCNH are much more progressive.
Otherwise, expect more humidity and notably warmer temperatures
overnight with lows in the mid and upper 60s outside of the North
Country where 50s will be found.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
Shortwave trough and deepening sfc low is forecast to track by to
our west and then north on Monday. While Monday doesn't look like a
complete washout, there will be periods of dry time between some
showers and thunderstorms. That being said, while the fine details
are a bit uncertain, guidance is hinting at some strong dynamics in
place and a moist, unstable environment ahead of this incoming
system. This could facilitate the development of strong to severe
storms during the day Monday. This is reflected in SPC's latest day
5 outlook which highlights this risk across much of the forecast
area...Thus have added a mention of strong winds and large hail to
the HWO.

Monday night...the cold front tied to this system is advertised to
move across the region with additional chances for showers and
storms. After that...an expansive sfc high will build into the
region bringing dry weather and seasonable temperatures for the rest
of this period.

&&

.AVIATION /01Z FRIDAY THROUGH TUESDAY/...
Isolated storms east of Lake Ontario through 03z, mainly staying
south and east of ART. Another round of showers and some storms
*may* settle back in from the northwest between 03z-06z. Wherever
convection occurs late this evening through the overnight, brief IFR
conditions are possible in heavy rain and strong gusty wind gusts
could occur where thunderstorms move across.

Mainly rain frees across WNY Friday morning, but some lingering
stratus may produce MVFR cigs at times. Showers and thunderstorms
will re-develop a bit mid-day along a frontal boundary as it exits
into Central NY. These are unlikely to impact our TAF sites.

Outlook...

Friday night through Sunday...VFR.
Monday...VFR/MVFR. Showers likely with a chance of
thunderstorms. Some storms could produce strong winds.
Tuesday...Mainly VFR. A chance of showers.

&&

.MARINE...
Moderate southwesterlies are expected on the lower Great Lakes
through tonight. There will be the potential for thunderstorms
on Lake Ontario this evening/early tonight. The flow will shift
to the northwest behind a cold front later Friday with winds
generally 10 to 15 knots. There will be some choppy conditions
at times tonight and Friday, but conditions are not expected to
reach small craft criteria. A mainly light onshore flow is
expected Saturday.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...None.
MARINE...None.

&&

SYNOPSIS...Apffel
NEAR TERM...Apffel/JLA
SHORT TERM...PP
LONG TERM...HSK/PP
AVIATION...JLA/TMA
MARINE...Apffel/TMA
Hazardous weather outlook, Aug 3, 2:13 PM EDT, 6 hours 48 minutes before
Hazardous Weather Outlook
National Weather Service Buffalo NY
213 PM EDT Thu Aug 3 2023

NYZ001>003-010-011-019-085-041815-
Niagara-Orleans-Monroe-Northern Erie-Genesee-Chautauqua-
Southern Erie-
213 PM EDT Thu Aug 3 2023

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...This afternoon and tonight.

There is a marginal risk for severe thunderstorms this evening. The
primary threat is damaging wind gusts.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Strong winds and large hail are possible with thunderstorms on
Monday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ004-005-012>014-020-021-041815-
Wayne-Northern Cayuga-Wyoming-Livingston-Ontario-Cattaraugus-
Allegany-
213 PM EDT Thu Aug 3 2023

This Hazardous Weather Outlook is for portions of western and north
central New York.

.DAY ONE...This afternoon and tonight.

There is a marginal risk for severe thunderstorms this evening. The
primary threat is damaging wind gusts.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

There is a marginal risk for severe thunderstorms late Friday
morning through Friday afternoon. The primary threat is damaging
wind gusts.

Strong winds and large hail are possible with thunderstorms on
Monday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ007-041815-
Jefferson-
213 PM EDT Thu Aug 3 2023

This Hazardous Weather Outlook is for portions of central New York.

.DAY ONE...This afternoon and tonight.

There is a slight risk for severe thunderstorms this evening. The
primary threat is damaging wind gusts, but isolated large hail is
possible. There is also a marginal risk for excessive rainfall which
may lead to localized flooding this evening.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Strong winds and large hail are possible with thunderstorms on
Monday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ006-008-041815-
Oswego-Lewis-
213 PM EDT Thu Aug 3 2023

This Hazardous Weather Outlook is for portions of central New York.

.DAY ONE...This afternoon and tonight.

There is a slight risk for severe thunderstorms this evening. The
primary threat is damaging wind gusts, but isolated large hail is
possible. There is also a marginal risk for excessive rainfall which
may lead to localized flooding this evening.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

There is a marginal risk for severe thunderstorms late Friday
morning through Friday afternoon. The primary threat is damaging
wind gusts.

Strong winds and large hail are possible with thunderstorms on
Monday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LOZ042>044-062>064-041815-
Lake Ontario nearshore waters from the Niagara River to Hamlin Beach-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario open waters from the Niagara River to Hamlin Beach-
Lake Ontario open waters from Hamlin Beach to Sodus Bay-
Lake Ontario open waters from Sodus Bay to Mexico Bay-
213 PM EDT Thu Aug 3 2023

This Hazardous Weather Outlook is for portions of Lake Ontario.

.DAY ONE...This afternoon and tonight.

There is a marginal risk for severe thunderstorms this evening.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Strong winds and large hail are possible with thunderstorms on
Monday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LEZ020-040-041-LOZ030-041815-
Upper Niagara River and Buffalo Harbor-
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
Lower Niagara River-
213 PM EDT Thu Aug 3 2023

This Hazardous Weather Outlook is for portions of Lake Erie and Lake
Ontario.

.DAY ONE...This afternoon and tonight.

There is a marginal risk for severe thunderstorms this evening.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Strong winds and large hail are possible with thunderstorms on
Monday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LOZ045-065-SLZ022-024-041815-
Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence
River-
Lake Ontario open waters from Mexico Bay to the Saint Lawrence River-
Saint Lawrence River from Cape Vincent to Ogdensburg-
Saint Lawrence River from Ogdensburg to Saint Regis-
213 PM EDT Thu Aug 3 2023

This Hazardous Weather Outlook is for portions of Lake Ontario and
Saint Lawrence River.

.DAY ONE...This afternoon and tonight.

There is a slight risk for severe thunderstorms this evening.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Strong winds and large hail are possible with thunderstorms on
Monday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

Apffel

In the hours before

Special weather statement, Aug 3, 6:57 PM EDT, 2 hours 4 minutes before
Special Weather Statement
National Weather Service Buffalo NY
657 PM EDT Thu Aug 3 2023

NYZ007-008-040000-
Jefferson NY-Lewis NY-
657 PM EDT Thu Aug 3 2023

...STRONG THUNDERSTORMS WILL IMPACT CENTRAL JEFFERSON AND WEST
CENTRAL LEWIS COUNTIES THROUGH 800 PM EDT...

At 657 PM EDT, Doppler radar was tracking a cluster of strong
thunderstorms near Adams Center, or 9 miles southwest of Watertown,
moving northeast at 35 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Watertown, Fort Drum, Adams, Dexter, Glen Park, Adams Center,
Henderson Harbor, Barnes Corners, Southwick Beach State Park, Sackets
Harbor, Henderson, Black River, Smithville, Rodman, Brownville,
Lorraine, Copenhagen, Chaumont, Evans Mills, and Mannsville.

This includes Interstate 81 between exits 39 and 49.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4381 7553 4367 7619 4407 7635 4423 7591
TIME...MOT...LOC 2257Z 246DEG 32KT 4392 7608

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

PP
Special weather statement, Aug 3, 7:52 PM EDT, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Buffalo NY
752 PM EDT Thu Aug 3 2023

NYZ006>008-040100-
Jefferson NY-Oswego NY-Lewis NY-
752 PM EDT Thu Aug 3 2023

...STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN JEFFERSON...LEWIS
AND NORTHEASTERN OSWEGO COUNTIES THROUGH 900 PM EDT...

At 752 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 10 miles northeast of Carthage to 9 miles south
of Barnes Corners. Movement was east at 30 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Carthage, Lowville, West Carthage, Herrings, Barnes Corners,
Whetstone Gulf State Park, Denmark, New Bremen, Watson, Martinsburg,
Greig, Copenhagen, Harrisville, Croghan, Castorland, Deferiet, Worth,
Bellwood, Rector, and Diana Center.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4367 7596 4420 7559 4421 7542 4416 7532
      4410 7517 4364 7512
TIME...MOT...LOC 2352Z 263DEG 28KT 4410 7547 4368 7580

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

JLA
Special weather statement, Aug 3, 8:24 PM EDT, 37 minutes before
Special Weather Statement
National Weather Service Buffalo NY
824 PM EDT Thu Aug 3 2023

NYZ006-008-040100-
Oswego NY-Lewis NY-
824 PM EDT Thu Aug 3 2023

...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL LEWIS AND
SOUTHEASTERN OSWEGO COUNTIES THROUGH 900 PM EDT...

At 824 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles northeast of Central Square, or 14 miles west of Camden, moving
east at 30 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Central Square, Hastings, Constantia, West Monroe, Palermo, Mexico,
Williamstown, Parish, Osceola, Amboy Center, West Leyden,
Howardville, Mallory, Gayville, Kasoag, Mohawk Hill, Sand Ridge, and
Swancott Mill.

This includes Interstate 81 between exits 32 and 34.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4342 7553 4348 7581 4346 7583 4333 7589
      4332 7586 4327 7587 4325 7617 4327 7620
      4324 7621 4324 7624 4345 7631 4356 7545
      4347 7543
TIME...MOT...LOC 0024Z 261DEG 28KT 4338 7603

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

JJR
Local storm report, Aug 3, 9:01 PM EDT, 0 minutes before
Preliminary Local Storm Report
National Weather Service Buffalo NY
901 PM EDT Thu Aug 3 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0839 PM     Tstm Wnd Dmg     2 NW Williamstown       43.44N 75.92W
08/03/2023                   Oswego             NY   911 Call Center

            5-6 trees down on Route 13 near Route 104 in
            Williamstown.

&&

PP

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 3, 8:24 PM EDTSpecial Weather StatementBUFOswego36 min
Aug 3, 8:36 PM EDTSevere Thunderstorm WarningBUFOswego39 min
Aug 3, 9:16 PM EDTSevere Thunderstorm WarningBUFOswego44 min
Aug 3, 9:27 PM EDTSpecial Weather StatementBUFOswego33 min
Aug 3, 9:56 PM EDTSevere Thunderstorm WarningBUFOswego36 min
Aug 3, 9:59 PM EDTSpecial Marine WarningBUF2 hr
Aug 4, 10:46 AM EDTSpecial Weather StatementBUFJefferson44 min
Aug 4, 11:28 AM EDTSpecial Weather StatementBUFLewis47 min
Aug 4, 12:16 PM EDTSpecial Weather StatementBUFLewis44 min
Aug 4, 12:56 PM EDTSpecial Weather StatementBUFLewis49 min
Aug 4, 1:47 PM EDTSpecial Weather StatementBUFLewis43 min
Aug 4, 4:46 PM EDTSpecial Marine WarningBUF59 min
Aug 4, 5:08 PM EDTSpecial Weather StatementBUFJefferson37 min
Aug 4, 5:47 PM EDTSpecial Weather StatementBUFLewis28 min
Aug 4, 6:30 PM EDTSpecial Marine WarningBUF49 min

Nearby

Severe Thunderstorm Warnings in New York, 2023Every severe thunderstorm warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.